Psycho-Babble Medication Thread 1063842

Shown: posts 1 to 8 of 8. This is the beginning of the thread.

 

Antibiotics + AAPs - worried?

Posted by sheilac on April 8, 2014, at 10:38:31

I've been taking Geodon on and off for years. Just recently, I filled a prescription for an antibiotic and the pharmacist (not my doc) mentioned interactions.

What do people do if they take any of the AAPs and have to take an antibiotic? I've read up on possible side effects and it sounds scary. But certainly, people must at some point have to take both?

 

Re: Antibiotics + AAPs - worried? sheilac

Posted by herpills on April 8, 2014, at 11:51:45

In reply to Antibiotics + AAPs - worried?, posted by sheilac on April 8, 2014, at 10:38:31

What interactions did they say were possible?

Many meds can have a *potential* rare interaction. But a lot of times when an interaction is mentioned it means that the side effects can become cumulative as opposed to ending up in the ER if you take those things together.

Did the pharmacist fill the script anyway? I'd say if it was a problem, they wouldn't ave given it to you in the first place...

 

Re: Antibiotics + AAPs - worried? herpills

Posted by Sheilac on April 8, 2014, at 11:56:00

In reply to Re: Antibiotics + AAPs - worried? sheilac, posted by herpills on April 8, 2014, at 11:51:45

Yes, she filled the script. When I spoke with her about it she said antibiotics and AAPs can effect the QT heart rhythms. She said it was rare.

So, I guess I don't need to worry too much.

After all, there are tons of people out there on a Geodon, Abilify, Seroquel, etc , they must have to take antibiotics sometime.

 

Re: Antibiotics + AAPs - worried? Sheilac

Posted by Phillipa on April 8, 2014, at 18:34:31

In reply to Re: Antibiotics + AAPs - worried? herpills, posted by Sheilac on April 8, 2014, at 11:56:00

All antibiotics? Or some? Which did you get prescribed? Phillipa

 

Re: Antibiotics + AAPs - worried? Phillipa

Posted by Sheilac on April 9, 2014, at 4:45:25

In reply to Re: Antibiotics + AAPs - worried? Sheilac, posted by Phillipa on April 8, 2014, at 18:34:31

I got Biaxin for bronchitis. I've taken it in the past for bronchitis while taking Geodon and never had any problem, nor did the doc or the pharmacist say anything.

When I called the pharmacist back and questioned her she said it was a rare possible side effect.

 

Re: Antibiotics + AAPs - worried? (nm)

Posted by tom2228 on April 9, 2014, at 7:06:25

In reply to Antibiotics + AAPs - worried?, posted by sheilac on April 8, 2014, at 10:38:31

 

Re: Antibiotics + AAPs - worried? Sheilac

Posted by Phillipa on April 9, 2014, at 19:51:13

In reply to Re: Antibiotics + AAPs - worried? Phillipa, posted by Sheilac on April 9, 2014, at 4:45:25

I took biaxin for over two years for lymes. It worked well no side effects. When came off it looked it up and couldn't believe the listed side effects. It's a broad spectrum antibiotic. I lik it. Phillipa

 

Re: Antibiotics + AAPs - worried? sheilac

Posted by phidippus on April 11, 2014, at 14:09:15

In reply to Antibiotics + AAPs - worried?, posted by sheilac on April 8, 2014, at 10:38:31

Not ALL AAPs interact with ALL antibiotics.

Eric


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.